MAUDE Adverse Event Report: BARD BRACHYTHERAPY, INC. -1424526 BARD® BRACHYSOURCE® I-125 IMPLANT SEEDS IN CARTRIDGES

BARD BRACHYTHERAPY, INC. -1424526 BARD® BRACHYSOURCE® I-125 IMPLANT SEEDS IN CARTRIDGES
Model Number 1251CSR
Medical Device Problem Code Inadequate Instructions for Healthcare Professional (1319)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Bm (b)(4) is associated with this event.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the facility received seeds with product code (b)(4) (sales order (b)(4)) that were intended for a different facility, instead of the seeds that were ordered (1251csr and 1251csra - sales order (b)(4)).The initial investigation into the issue indicates that the fedex labels on the outer shipping boxes were switched.The seeds that the facility received ((b)(4)) were reportedly used on the patient and the patient received the correct dosage without impact.
 
Additional Manufacturer Narrative
The reported issue was confirmed.The root cause of this complaint was a result of switched shipping documentation at bbi when the affected orders were being packaged and shipped.Bb-capa-18-010 was initiated to further investigate this issue.There is no lot number for the product code alleged by the customer, therefore, a device history record review could not be performed.The instructions for use state the following: "established practice 11,12,16,17,19 should be followed for the calculation of the total activity to be implanted, the evaluation of the radiation dose distribution and the proper placement of the brachysource® seed implants with sourcecaptm bioabsorbable caps within the tissue.The tumor volume and the previous radiation history of the tumor site should be considered for the total activity calculation for any given treatment.The anisotropy should be considered in dose calculations for treatment planning since dose distribution around each individual brachysource® seed implant with sourcecaptm bioabsorbable caps is not isotropic, as with other i-125 brachytherapy sources.3,4,5,15,18 i-125 has a 59.6 day half life1.Decay corrections must be made to properly calculate" bm-rap-18-04-004 is associated with this event.
 
Event or Problem Description
It was reported that the facility received seeds with product code ps1251ls (sales order #(b)(4)) that were intended for a different facility, instead of the seeds that were ordered (1251csr and 1251csra - sales order #(b)(4)).The initial investigation into the issue indicates that the fedex labels on the outer shipping boxes were switched.The seeds that the facility received (ps1251ls) were reportedly used on the patient and the patient received the correct dosage without impact.
 
Event or Problem Description
It was reported that the facility received seeds with product code ps1251ls (sales order # (b)(4)) that were intended for a different facility, instead of the seeds that were ordered (1251csr and 1251csra - sales order #(b)(4)).The initial investigation into the issue indicates that the fedex labels on the outer shipping boxes were switched.The seeds that the facility received (ps1251ls) were reportedly used on the patient and the patient received the correct dosage without impact.
 
Additional Manufacturer Narrative
The reported issue was confirmed.The root cause of this complaint was a result of switched shipping documentation at bbi when the affected orders were being packaged and shipped.Bb-capa-18-010 was initiated to further investigate this issue.There is no lot number for the product code alleged by the customer, therefore, a device history record review could not be performed.The instructions for use state the following: "established practice11,12,16,17,19 should be followed for the calculation of the total activity to be implanted, the evaluation of the radiation dose distribution and the proper placement of the brachysource® seed implants with sourcecaptm bioabsorbable caps within the tissue.The tumor volume and the previous radiation history of the tumor site should be considered for the total activity calculation for any given treatment.The anisotropy should be considered in dose calculations for treatment planning since dose distribution around each individual brachysource® seed implant with sourcecaptm bioabsorbable caps is not isotropic, as with other i-125 brachytherapy sources.3,4,5,15,18 i-125 has a 59.6 day half life1.Decay corrections must be made to properly calculate" (b)(4) is associated with this event.

Brand Name
BARD® BRACHYSOURCE® I-125 IMPLANT SEEDS IN CARTRIDGES
Common Device Name
SEEDS
Manufacturer (Section D)
BARD BRACHYTHERAPY, INC. -1424526
295 east lies road
carol stream IL 60188
MDR Report Key7485823
Report Number1018233-2018-01482
Device Sequence Number11170157
Product Code KXK
UDI-Device Identifier00801741078262
UDI-Public(01)00801741078262
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K093663
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1251CSR
Device Catalogue Number1251CSR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2018
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer05/14/2018
07/05/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date05/18/2018
07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1